Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 64, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 19, 2015, 7:12 PM CDT for Grant Parish, Natchitoches Parish, Louisiana. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2015, 7:12 PM CDT (00:12 UTC)
- Expired
- Apr 19, 2015, 8:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Grant Parish, LA, Natchitoches Parish, LA
The radar
The Ft Polk radar (KPOE), 47 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 7:30 PM CDT | HAIL 1 | Colfax, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 2:31 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Apr 19, 5:46 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 0.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1179 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1386 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
659
WUUS54 KSHV 200012
SVRSHV
LAC043-069-200100-
/O.NEW.KSHV.SV.W.0064.150420T0012Z-150420T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
712 PM CDT SUN APR 19 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GRANT PARISH IN NORTH CENTRAL LOUISIANA...
SOUTHEASTERN NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA...
* UNTIL 800 PM CDT
* AT 712 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FLATWOODS...
OR NEAR LENA...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COLFAX...POLLOCK...DRY PRONG...CHOPIN...BENTLEY AND FISHVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTHWESTERN
LOUISIANA.
LAT...LON 3153 9292 3164 9235 3163 9235 3162 9238
3159 9234 3145 9233 3139 9266 3141 9267
3140 9270 3143 9269 3145 9268 3145 9271
3147 9269 3152 9272 3142 9287 3137 9292
3137 9293
TIME...MOT...LOC 0012Z 272DEG 28KT 3145 9284
HAIL...1.25IN
WIND...60MPH
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:26 PM CDT, 46 minutes earlier.
Area forecast discussion, Apr 19, 6:26 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
626 PM CDT SUN APR 19 2015
.UPDATE...
UPDATED TO INCLUDE OUR EASTERN ZONES IN TOR #83 VALID UNTIL 1 AM
CDT. ALSO ADDED MCCURTAIN COUNTY IN SVR #81 VALID UNTIL 8 PM CDT.
DISCRETE SUPERCELL THUNDERSTORMS CONTINUE TO DEVELOP ALONG AND
AHEAD OF A PREFRONTAL TROUGH WHICH HAS PUSHED ITS WAY INTO SW
AR/NW LA AND E TX. FRONT IS QUICKLY CATCHING UP TO THE PREFRONTAL
TROUGH FROM THE WEST. LOW LEVEL SHEAR IS INCREASING ACROSS NORTH
CENTRAL LA...THUS THE REASONING FOR UPGRADING THE SVR WATCH
TO A TOR WATCH.
WILL LIKELY BEGIN CLEARING COUNTIES OUT OF SVR #81 A LITTLE LATER
THIS EVENING.
NO OTHER CHANGES WITH THIS UPDATE.
13
&&
.PREV DISCUSSION... /ISSUED 413 PM CDT SUN APR 19 2015/
DISCUSSION...
A LARGE UPPER LEVEL TROUGH OF LOW PRESSURE THAT HAD OPENED INTO A
WAVE FROM PREVIOUSLY CLOSED LOW...WAS MOVING OUT ACROSS THE PLAINS
AND WAS SENDING A COMPLEX WEATHER SYSTEM ACROSS THE CENTRAL AND
SOUTHERN SECTIONS OF THE COUNTRY. A SURFACE LOW PRESSURE SYSTEM
WAS LIFTING OUT AHEAD OF THE UPPER SYSTEM AND HAD A TRAILING
COLD FRONT INTO OKLAHOMA AND TEXAS OVERTAKING A DRY LINE ACROSS
TEXAS. WITH PLENTY OF SUN DURING THE DAY AND A STRONG INFLOW OF
GULF MOISTURE INTO THE SYSTEMS...THE ATMOSPHERE IS UNSTABLE AND
WILL BE PRODUCING STRONG TO SEVERE THUNDERSTORMS AHEAD OF AND WITH
THE PASSAGE OF THE FRONTAL BOUNDARY. A STRONG PRESSURE GRADIENT
ASSOCIATED BETWEEN THE SURFACE LOW AND HIGH PRESSURE TO THE
SOUTHEAST WILL RESULT IN STRONG AND GUSTY WINDS. A LAKE WIND
ADVISORY WILL REMAIN IN EFFECT UNTIL 7 PM. A SEVERE THUNDERSTORM
WATCH HAS BEEN ISSUED FOR SOUTHWEST AND SOUTH CENTRAL ARKANSAS AND
PARTS OF EAST AND NORTHEAST TEXAS AND NORTH LOUISIANA. THE SYSTEM
WILL BE MOVING QUICKLY ACROSS THE FOUR STATE REGION DURING THE
REMAINDER OF THE AFTERNOON AND DURING THE EVENING WITH THE
SHOWERS AND THUNDERSTORMS TAPERING OFF FROM WEST TO EAST WITH
SURFACE HIGH PRESSURE BUILDING INTO THE AREA. ANOTHER UPPER LEVEL
TROUGH OF LOW PRESSURE WILL PHASE WITH THE MORE SOUTHERN TROUGH
CARVING OUT A LONGWAVE TROUGH ACROSS THE CENTRAL AND SOUTHEAST
PARTS OF THE COUNTRY. WITH RIDGING ON THE SURFACE AND ALOFT DRY
WEATHER WILL LAST INTO THE START OF THE WORK WEEK BUT A LARGE AND
CLOSED LOW WILL MOVE ALONG THE CANADA BORDER AND INTO THE UPPER
MID WEST WITH A RATHER BROAD TROUGH COVERING MUCH OF THE
EASTERN HALF OF THE COUNTRY WITH A FLAT RIDGE ACROSS MEXICO AND
THE SOUTHERN STATES. THIS WILL RESULT IN RAIN CHANCES RETURNING TO
THE AREA BY LATER TUESDAY AND REMAINING INTO THE WEEKEND...WHEN A
BRIEF BUT WEAK RIDGING PATTERN ALOFT SHIFTS OVER THE GULF COAST
STATES. THIS MAY ALLOW FOR A DRY LATE WEEKEND. /06/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 56 73 49 77 / 60 0 0 10
MLU 59 73 49 77 / 60 0 0 10
DEQ 49 71 42 74 / 40 0 0 20
TXK 53 72 45 75 / 50 0 0 10
ELD 55 71 44 75 / 60 0 0 10
TYR 52 72 49 76 / 30 0 0 10
GGG 53 73 49 76 / 40 0 0 10
LFK 56 76 51 79 / 60 0 0 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ096-
108>111-124-125-136-137-149-150.
&&
13Hazardous weather outlook, Apr 19, 12:29 PM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1229 PM CDT SUN APR 19 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-201100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1229 PM CDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA... SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER EAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS BY MID TO LATE AFTERNOON. THE STORMS WILL THEN SPREAD EAST INTO NORTH LOUISIANA ALONG AND JUST AHEAD OF AN EASTWARD MOVING COLD FRONT...THAT WILL HAVE OVERTAKEN A DRYLINE...OVER EAST CENTRAL TEXAS AND SOUTHEAST OKLAHOMA. STRONG SURFACE HEATING DURING THE AFTERNOON WILL CONTRIBUTE TO A VERY UNSTABLE ATMOSPHERE...WITH SOME OF THE STORMS BECOMING SEVERE THROUGH THIS EVENING... WITH VERY LARGE HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...AND ISOLATED TORNADOES POSSIBLE. STORMS MAY FORM INTO A CONVECTIVE COMPLEX LATE THIS AFTERNOON OR EARLY EVENING...AND ACCELERATE EAST SOUTHEAST OUT OF THE REGION AHEAD OF COLD FRONT. THE SEVERE WEATHER THREAT WILL QUICKLY DIMINISH FROM WEST TO EAST THIS EVENING...IN WAKE OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL RETURN TO THE REGION WEDNESDAY AND CONTINUE THROUGH SATURDAY. A WEAK COLD FRONT BACKDOORS SOUTHWEST INTO THE FOUR STATE REGION...AND STALLS ACROSS NORTH CENTRAL LOUISIANA AND EAST TEXAS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...WILL BE NEEDED THIS AFTERNOON AND EVENING ACROSS THE REGION MAINLY AFTER 2 PM CDT INTO THE EVENING. 06
In the hours before
Local storm report, Apr 19, 6:11 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
611 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL 1 N GARRISON 31.84N 94.49W
04/19/2015 E0.75 INCH NACOGDOCHES TX TRAINED SPOTTER
&&
EVENT NUMBER SHV1500315
09Local storm report, Apr 19, 6:28 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
628 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 11 NNW CHIRENO 31.64N 94.41W
04/19/2015 E0.75 INCH NACOGDOCHES TX TRAINED SPOTTER
&&
EVENT NUMBER SHV1500316
09Local storm report, Apr 19, 6:29 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
629 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL NACOGDOCHES 31.61N 94.65W
04/19/2015 E1.25 INCH NACOGDOCHES TX BROADCAST MEDIA
&&
EVENT NUMBER SHV1500317
09Local storm report, Apr 19, 6:41 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
641 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL MANY 31.57N 93.47W
04/19/2015 E1.75 INCH SABINE LA TRAINED SPOTTER
&&
EVENT NUMBER SHV1500318
09Local storm report, Apr 19, 6:46 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
646 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL 7 S PROVENCAL 31.55N 93.20W
04/19/2015 M1.75 INCH NATCHITOCHES LA PUBLIC
HAIL COVERING THE GROUND
&&
EVENT NUMBER SHV1500319
20Local storm report, Apr 19, 6:48 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
648 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL SHREVEPORT 32.47N 93.80W
04/19/2015 M0.75 INCH CADDO LA AMATEUR RADIO
HAIL COVERING THE GROUND
&&
EVENT NUMBER SHV1500320
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:02 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 40 min |
| Apr 19, 7:02 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 43 min |
| Apr 19, 7:16 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 29 min |
| Apr 19, 7:31 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 29 min |
| Apr 19, 7:46 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches | 59 min |
| Apr 19, 8:12 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 63 min |
| Apr 19, 8:17 PM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle | 28 min |
| Apr 19, 8:40 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita | 35 min |
| Apr 19, 8:45 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, LaSalle, Winn | 60 min |
| Apr 19, 9:03 PM CDT | Special Weather Statement | SHV | Grant | 42 min |
| Apr 19, 9:08 PM CDT | Special Weather Statement | SHV | Ouachita | 52 min |
| Apr 19, 9:56 PM CDT | Special Weather Statement | SHV | Grant, LaSalle | 49 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.